Trying to survive stopping all antidepressants

Louco

Well-known member
#1
It takes around 1-2 weeks to get them out of your system for good after stopping. I've been taking quite a few for as long as I can remember, until a couple days ago.

Maybe I could leave my experience here, for anyone who could find it useful? I don't know.

Anyway, my biggest issues are the Social Anxiety and ADHD, so after more than a decade taking antidepressants with way less positive results than I have been expecting, I decided to stop to see how my organism behaves without them. I told my psychiatrist about it and asked how to do it safely by the way.

Everything is horrible, but then it's not. My mood change violently from one moment to the next. I get very upset and anxious about little things, but I'm aware they are of no importance and that I shouldn't care, and I'm able to focus on something else. It's kind of weird, I never felt like this before.

Anyways, there's a huge storm forming here right now so I better finish this post now and go on later, I think the lights might go out any minute.
 

SCP-087-1

Well-known member
#2
I stopped taking anti depressants. It made me irritable and I'd get angry over small things. It's usually very difficult to make me angry. Also my eyes felt really weird. It's hard to explain. The best description I can give is that my eyeballs felt flutter. Like they were rapidly vibrating.
 

Louco

Well-known member
#3
Things are so crazy I can't even. I will have to come back here in a month or something to explain what's going on because I'm having a hard time even organizing my thoughts, nevermind writing.

What I can say right now is that taking a safe distance and even ignoring completely the existence of problems and people who bring you down in times like this is a very good measure to keep what remains of your sanity. Seriously just ignore them, if there's no life threatened or vulnerable depending on you involved, whatever it is can wait.
 

Bronson99

Well-known member
#5
Is there no supplement or anything you can safely take to help with these withdrawal symptoms?

I envy the fact that you're even willing to try getting off longterm antidepressants, and that you've lasted this long.

I thought 5-HTP is used by some as a natural "replacement" for antidepressants. I'm wondering if it might help with withdrawal symptoms? (Of course, I'm no authority on this.) Just thought I'd throw this out there because the state you're in sounds like something I'd never want to deal with.
 

Louco

Well-known member
#6
Is there no supplement or anything you can safely take to help with these withdrawal symptoms?

I envy the fact that you're even willing to try getting off longterm antidepressants, and that you've lasted this long.

I thought 5-HTP is used by some as a natural "replacement" for antidepressants. I'm wondering if it might help with withdrawal symptoms? (Of course, I'm no authority on this.) Just thought I'd throw this out there because the state you're in sounds like something I'd never want to deal with.
Yes, I should have thought about something like this. I am so stupid. A week ago I wrote "It takes around 1-2 weeks to get them out of your system", why the Holy Mother of **** I didn't prepare myself for what could happen.

My psychiatrist could have helped with this, but she didn't care. I asked her how to stop with the antidepressants, but since she didn't think it was the best course of action, she just said "This is how you do it, but don't do it" and nothing else. Yeah, how many different brands have we tried now? For how long? Can I at least try to be free of this particular chemical dependency since I'm already hooked on medicinal meth for life thanks to the ADHD? I'm so happy I will never have to see that miserable bitch ever again.

Anyway, now it's just hell. It's overwhelming stress, anxiety and irritation all the time, and as if the madness inside my head twisting the way I see and feel the world was not enough, I live with loud, screaming harpies who fight with each other all the time for the most stupid reasons, and even inside my room there's no escape from all the noise. I can't even tell them what's going on with me right now, I feel like any interaction with them could be the final straw that will break the camel's back.

Maybe I should try something like clonazepam, which works right away and I don't have to keep using it, but I'm so sick of all these drugs, I'm not using it unless I start considering killing myself for real.
 

Megaten

Well-known member
#8
Maybe I should try something like clonazepam, which works right away and I don't have to keep using it, but I'm so sick of all these drugs, I'm not using it unless I start considering killing myself for real.
Thats what I was prescribed when I first started going to college. When it comes to anxiety it works wonders because it relaxed me so much I was able to do oral presentations and not give a damn what people thought of me. The major downside is they are addictive as HELL. And I found myself wanting to use them just about anytime I felt the least bit uncomfortable. So when I didnt have any on hand and I needed to socialize, my anxiety magnified two fold because I felt I couldnt survive without them :/
 

Louco

Well-known member
#9
For the past days, anything that happens to me can make me extremely anxious and angry, even if there's no reason at all to feel like that. However, today I had to deal with it literally out of nowhere. I'm ok, doing nothing special, and then the next thing I know I'm feeling so horrible it's hard to breath and I feel my heart being squeezed in my chest. I try to calm down and understand the situation, but absolutely nothing happened at that moment to trigger such a thing, not even an unpleasant thought or memory. I'm suddenly annoyed to the point of going mad without a cause, which is as confusing as it sounds and makes it very hard to calm yourself by thinking about it rationally.

Never had this before. It's like I wake up every morning only to find myself deeper down the Samsara, always with a more miserable and confused existence than I had the past day.
 

Bronson99

Well-known member
#10
For the past days, anything that happens to me can make me extremely anxious and angry, even if there's no reason at all to feel like that. However, today I had to deal with it literally out of nowhere. I'm ok, doing nothing special, and then the next thing I know I'm feeling so horrible it's hard to breath and I feel my heart being squeezed in my chest. I try to calm down and understand the situation, but absolutely nothing happened at that moment to trigger such a thing, not even an unpleasant thought or memory. I'm suddenly annoyed to the point of going mad without a cause, which is as confusing as it sounds and makes it very hard to calm yourself by thinking about it rationally.

Never had this before. It's like I wake up every morning only to find myself deeper down the Samsara, always with a more miserable and confused existence than I had the past day.
Is this from quitting "cold turkey" or tapering to a lower dosage slowly over time? (If you tapered, are you still on a low dose?)
 

Louco

Well-known member
#11
Is this from quitting "cold turkey" or tapering to a lower dosage slowly over time? (If you tapered, are you still on a low dose?)
I did sort of a week cycle. I was on depakote and sertraline, first week I interrupted the depakote and didn't change the sertraline dose, second week onwards I lowered the sertraline 50 mg per week, which took 3 weeks to completely stop using it. I had been using those for years.

Also, I know what I'm writing here may sound horrible, but I really think this is for the best. If only I had support from family or friends, or a peaceful place to rest until this is over, things wouldn't be this bad...
 

Louco

Well-known member
#12
Now there's blood in my left eye. It's not just red like an allergy or something, it looks like actual blood all over the region from the corner to around the iris. It does not hurt or bleed like tears, and it doesn't seem to affect my vision.

I may have been blaming all I've been through for the past days as just withdrawal symptoms, but a broken blood vessel out of nowhere could mean a severe increase in the blood pressure, which also causes a lot of anxiety and some of the other things I've been feeling.

Dropping the antidepressants is probably what caused it, but I think it's because of how they always made the Ritalin weaker, and now I have to deal with both its full effect + withdrawal.

I don't think most people would go through all this just by interrupting antidepressants, not to this extent at least.
 

Louco

Well-known member
#13
Ok, things are finally beggining to calm down. I slowly feel like I can at least make plans for a normal life again, I couldn't even imagine how a normal or even a slightly better life could be possible until yesterday or so.

I still feel dazed and way more nervous than normal but it seems like it's finally going away...
 
Last edited:

Louco

Well-known member
#15
Congratulations, man!

But are you still on any other drugs, for ADD, or anything else? Curious.
Thanks.

I'm only on Ritalin for the ADD now, but I had to raise the dose from 20mg to 40mg. I felt like 20mg was not enough for a long time before stopping the antidepressants though.
 
Top